Dr Vera   Roshchina
Senior Lecturer

Dr Vera Roshchina

2009 PhD in Applied Mathematics, City University of Hong Kong (supervisor Prof. Felipe Cucker)
2005 Applied Mathematics and System Programming, Saint-Petersburg State University (supervisor Prof. Vladimir Demyanov).

Science
Sch of Mathematics & Statistic

Currently I am a Senior Lecturer at the School of Mathematics and Statistics. 

I received my undergraduate degree from St.-Petersburg State University in Russia and my PhD from the City University of Hong Kong. Before joining UNSW Sydney, I worked at the University of  Évora in Portugal, Federation University Australia, University of Melbourne and RMIT University. 

Phone
+61-2-9065 6029
Location
School of Mathematics and Statistics UNSW Sydney NSW 2052 The Red Centre Room 2071

Publications

  • Book Chapters | 2018
    Dr Vera Roshchina
    Roshchina V; Sang T; Yost D, 2018, 'Compact Convex Sets with Prescribed Facial Dimensions', in MATRIX Book Series, Springer International Publishing, pp. 167 - 175, http://dx.doi.org/10.1007/978-3-319-72299-3_7
    Book Chapters | 2010
    Dr Vera Roshchina
    Baier R; Farkhi E; Roshchina V, 2010, 'On computing the mordukhovich subdifferential using directed sets in two dimensions', in Springer Optimization and Its Applications, pp. 59 - 93, http://dx.doi.org/10.1007/978-1-4419-0437-9_3
  • Journal articles | 2020
    Dr Vera Roshchina
    Burachik RS; Cánovas MJ; Roshchina V; Sagastizábal C, 2020, 'Preface of the Special Issue Error Bounds, Regularity, and Nonsmooth Optimization: Dedicated to Alexander Kruger on his 65th Birthday', Set-Valued and Variational Analysis, vol. 28, http://dx.doi.org/10.1007/s11228-020-00538-0
    Journal articles | 2020
    Dr Vera Roshchina
    Ramírez C H; Roshchina V, 2020, 'Refining the partition for multifold conic optimization problems', Optimization, vol. 69, pp. 2489 - 2507, http://dx.doi.org/10.1080/02331934.2020.1822835
    Journal articles | 2020
    Dr Vera Roshchina
    Peña J; Roshchina V, 2020, 'A data-independent distance to infeasibility for linear conic systems', SIAM Journal on Optimization, vol. 30, pp. 1049 - 1066, http://dx.doi.org/10.1137/18M1189464
    Journal articles | 2019
    Dr Vera Roshchina
    Roshchina V, 2019, 'The Demyanov–Ryabova conjecture is false', Optimization Letters, vol. 13, pp. 227 - 234, http://dx.doi.org/10.1007/s11590-018-1296-0
    Journal articles | 2019
    Dr Vera Roshchina
    Cominetti R; Roshchina V; Williamson A, 2019, 'A counterexample to De Pierro's conjecture on the convergence of under-relaxed cyclic projections', Optimization, vol. 68, pp. 3 - 12, http://dx.doi.org/10.1080/02331934.2018.1474471
    Journal articles | 2019
    Dr Vera Roshchina
    Eberhard A; Roshchina V; Sang T, 2019, 'Outer limits of subdifferentials for min–max type functions', Optimization, vol. 68, pp. 1391 - 1409, http://dx.doi.org/10.1080/02331934.2017.1398750
    Journal articles | 2019
    Dr Vera Roshchina
    Roshchina V; Tuncel L, 2019, 'FACIALLY DUAL COMPLETE (NICE) CONES AND LEXICOGRAPHIC TANGENTS', SIAM JOURNAL ON OPTIMIZATION, vol. 29, pp. 2363 - 2387, http://dx.doi.org/10.1137/17M1126643
    Journal articles | 2019
    Dr Vera Roshchina
    Bui HT; Lindstrom SB; Roshchina V, 2019, 'Variational Analysis Down Under Open Problem Session', Journal of Optimization Theory and Applications, vol. 182, pp. 430 - 437, http://dx.doi.org/10.1007/s10957-018-1399-x
    Journal articles | 2019
    Dr Vera Roshchina
    Martínez-Legaz JE; Roshchina V; Todorov M, 2019, 'On the Structure of Higher Order Voronoi Cells', Journal of Optimization Theory and Applications, vol. 183, pp. 24 - 49, http://dx.doi.org/10.1007/s10957-019-01555-2
    Journal articles | 2019
    Dr Vera Roshchina
    Plakhov A; Roshchina V, 2019, 'Invisibility in Billiards is Impossible in an Infinite Number of Directions', Journal of Dynamical and Control Systems, vol. 25, pp. 671 - 679, http://dx.doi.org/10.1007/s10883-019-09443-8
    Journal articles | 2016
    Dr Vera Roshchina
    Baier R; Farkhi E; Roshchina V, 2016, 'From Quasidifferentiable to Directed Subdifferentiable Functions: Exact Calculus Rules', Journal of Optimization Theory and Applications, vol. 171, pp. 384 - 401, http://dx.doi.org/10.1007/s10957-016-0926-x
    Journal articles | 2015
    Dr Vera Roshchina
    Meng K; Roshchina V; Yang X, 2015, 'On Local Coincidence of a Convex Set and its Tangent Cone', Journal of Optimization Theory and Applications, vol. 164, pp. 123 - 137, http://dx.doi.org/10.1007/s10957-014-0582-y
    Journal articles | 2015
    Dr Vera Roshchina
    Cucker F; Peña J; Roshchina V, 2015, 'Solving second-order conic systems with variable precision', Mathematical Programming, vol. 150, pp. 217 - 250, http://dx.doi.org/10.1007/s10107-014-0767-z
    Journal articles | 2014
    Dr Vera Roshchina
    Briquel I; Cucker F; Peña J; Roshchina V, 2014, 'Fast computation of zeros of polynomial systems with bounded degree under finite-precision', Mathematics of Computation, vol. 83, pp. 1279 - 1317, http://dx.doi.org/10.1090/S0025-5718-2013-02765-2
    Journal articles | 2014
    Dr Vera Roshchina
    Roshchina V, 2014, 'Facially exposed cones are not always nice', SIAM Journal on Optimization, vol. 24, pp. 257 - 268, http://dx.doi.org/10.1137/130922069
    Journal articles | 2014
    Dr Vera Roshchina
    Plakhov A; Roshchina V, 2014, 'Bodies with mirror surface invisible from two points', Nonlinearity, vol. 27, pp. 1193 - 1203, http://dx.doi.org/10.1088/0951-7715/27/6/1193
    Journal articles | 2014
    Dr Vera Roshchina
    Peña J; Roshchina V; Soheili N, 2014, 'Some preconditioners for systems of linear inequalities', Optimization Letters, vol. 8, pp. 2145 - 2152, http://dx.doi.org/10.1007/s11590-013-0721-7
    Journal articles | 2014
    Dr Vera Roshchina
    Baier R; Farkhi E; Roshchina V, 2014, 'Directed Subdifferentiable Functions and the Directed Subdifferential Without Delta-Convex Structure', Journal of Optimization Theory and Applications, vol. 160, pp. 391 - 414, http://dx.doi.org/10.1007/s10957-013-0401-x
    Journal articles | 2013
    Dr Vera Roshchina
    Plakhov A; Roshchina V, 2013, 'Fractal bodies invisible in 2 and 3 directions', Discrete and Continuous Dynamical Systems- Series A, vol. 33, pp. 1615 - 1631, http://dx.doi.org/10.3934/dcds.2013.33.1615
    Journal articles | 2013
    Dr Vera Roshchina
    Peña J; Roshchina V, 2013, 'A complementarity partition theorem for multifold conic systems', Mathematical Programming, vol. 142, pp. 579 - 589, http://dx.doi.org/10.1007/s10107-012-0577-0
    Journal articles | 2012
    Dr Vera Roshchina
    Baier R; Farkhi E; Roshchina V, 2012, 'The directed and Rubinov subdifferentials of quasidifferentiable functions, Part I: Definition and examples', Nonlinear Analysis, Theory, Methods and Applications, vol. 75, pp. 1074 - 1088, http://dx.doi.org/10.1016/j.na.2011.04.074
    Journal articles | 2012
    Dr Vera Roshchina
    Baier R; Farkhi E; Roshchina V, 2012, 'The directed and Rubinov subdifferentials of quasidifferentiable functions, Part II: Calculus', Nonlinear Analysis, Theory, Methods and Applications, vol. 75, pp. 1058 - 1073, http://dx.doi.org/10.1016/j.na.2011.04.073
    Journal articles | 2012
    Dr Vera Roshchina
    Lakshtanov E; Roshchina V, 2012, 'On finiteness in the card game of war', American Mathematical Monthly, vol. 119, pp. 318 - 323, http://dx.doi.org/10.4169/amer.math.monthly.119.04.318
    Journal articles | 2012
    Dr Vera Roshchina
    Cucker F; Peña J; Roshchina V, 2012, 'Round-off estimates for second-order conic feasibility problems', Comptes Rendus Mathematique, vol. 350, pp. 639 - 641, http://dx.doi.org/10.1016/j.crma.2012.06.013
    Journal articles | 2011
    Dr Vera Roshchina
    Plakhov A; Roshchina V, 2011, 'Invisibility in billiards', Nonlinearity, vol. 24, pp. 847 - 854, http://dx.doi.org/10.1088/0951-7715/24/3/007
    Journal articles | 2010
    Dr Vera Roshchina
    Mordukhovich BS; Peña JF; Roshchina V, 2010, 'Applying metric regularity to compute a condition measure of a smoothing algorithm for matrix games', SIAM Journal on Optimization, vol. 20, pp. 3490 - 3511, http://dx.doi.org/10.1137/100786733
    Journal articles | 2008
    Dr Vera Roshchina
    Demyanov VF; Roshchina VA, 2008, 'Exhausters, optimality conditions and related problems', Journal of Global Optimization, vol. 40, pp. 71 - 85, http://dx.doi.org/10.1007/s10898-007-9179-4
    Journal articles | 2008
    Dr Vera Roshchina
    Demyanov VF; Roshchina V, 2008, 'Exhausters and subdifferentials in non-smooth analysis', Optimization, vol. 57, pp. 41 - 56, http://dx.doi.org/10.1080/02331930701778825
    Journal articles | 2008
    Dr Vera Roshchina
    Roshchina V, 2008, 'Reducing exhausters', Journal of Optimization Theory and Applications, vol. 136, pp. 261 - 273, http://dx.doi.org/10.1007/s10957-007-9296-8
    Journal articles | 2008
    Dr Vera Roshchina
    Li D; Qi L; Roshchina V, 2008, 'A new class of quasi-Newton updating formulas', Optimization Methods and Software, vol. 23, pp. 237 - 249, http://dx.doi.org/10.1080/10556780701646360
    Journal articles | 2008
    Dr Vera Roshchina
    Roshchina V, 2008, 'Exact calculus of Fréchet subdifferentials for Hadamard directionally differentiable functions', Nonlinear Analysis, Theory, Methods and Applications, vol. 69, pp. 1112 - 1124, http://dx.doi.org/10.1016/j.na.2007.06.015
    Journal articles | 2008
    Dr Vera Roshchina
    Roshchina V, 2008, 'On conditions for the minimality of exhausters', Journal of Convex Analysis, vol. 15, pp. 859 - 868
    Journal articles | 2007
    Dr Vera Roshchina
    Dem'yanov VF; Roshchina VA, 2007, 'Generalized subdifferentials and exhausters in nonsmooth analysis', Doklady Mathematics, vol. 76, pp. 652 - 655, http://dx.doi.org/10.1134/S1064562407050043
    Journal articles | 2007
    Dr Vera Roshchina
    Roshchina V, 2007, 'Relationships between upper exhausters and the basic subdifferential in variational analysis', Journal of Mathematical Analysis and Applications, vol. 334, pp. 261 - 272, http://dx.doi.org/10.1016/j.jmaa.2006.12.059
    Journal articles | 2006
    Dr Vera Roshchina
    Demyanov VF; Roshchina VA, 2006, 'Optimality conditions in terms of upper and lower exhausters', Optimization, vol. 55, pp. 525 - 540, http://dx.doi.org/10.1080/02331930600815777
  • Conference Papers | 2020
    Dr Vera Roshchina
    Millán RD; Lindstrom SB; Roshchina V, 2020, 'Comparing averaged relaxed cutters and projection methods: Theory and examples', in Springer Proceedings in Mathematics and Statistics, pp. 75 - 98, http://dx.doi.org/10.1007/978-3-030-36568-4_5
    Conference Papers | 2010
    Dr Vera Roshchina
    Roshchina V, 2010, 'Mordukhovich subdifferential of pointwise minimum of approximate convex functions', in Optimization Methods and Software, pp. 129 - 141, http://dx.doi.org/10.1080/10556780903204406

Awards

Grants

  • 2020-2022 ARC Discovery "Geometry in projection methods and fixed-point theory"
  • 2018-2021 ARC Discovery "An optimisation-based framework for non-classical Chebyshev approximation''
  • 2015-2018 ARC DECRA  "Geometry and Conditioning in Structured Conic Problems''
  • 2011-2013 FCT (Portuguese Foundation for Science and Technology) "Scattering of billiards and applications to aerodynamics of rarefied media''

Media